MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the results of the analysis, which revealed damage to the polymer jacket material.As received, the specimen consisted of one 1 each hydro gw stf std s 150-035; returned coiled, loose, accompanied by the labelled portion of the packaging pouch mylar film, and double-bagged within zip-lock style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(4) and was determined to be acceptable.The specimen presented cut/skive damage located 20.80 to 20.90cm from the distal tip with 1.90cm of the polymer jacket material distal of the cut/skive advanced distally over itself exposing 1.90cm of the metallic core wire.The overlapping polymer jacket region created a localized oversized diameter to.03850.The specimen presented several additional small areas of cut/skive damage located 33.6 to 34.5cm from the distal tip with polymer jacket removal.There was no visual or tactile indication of hydrophilic coating missing as originally reported; however, there was damage noted to the polymer jacket material.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The original dispenser assembly was not returned with the specimen wire; as such, it is not possible to confirm if the product was prepared for use as described in the device instructions for use.As noted in the dfu operational instructions, to activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop by its distal end, inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.As noted in the directions for use (dfu) precautions, the zipwire hydrophilic guidewire should be advanced through a scope using short, deliberate 2-3 cm movements to prevent inadvertent damage to the device or patient." additionally, as noted in the dfu warnings, do not attempt to use the zipwire hydrophilic guidewire if it has been bent, kinked, or damaged.Use of a damaged wire may result in damage to the linings and associated tissue, channels, or ducts or release of wire fragments into the urinary system.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that procedural and or clinical factors have contributed to the event as reported.The patient information was not provided at the time of this report.If any further relevant information is provided, a follow medwatch report will be submitted.
 
Event or Problem Description
It was reported that: the hydroplus coating is missing 3 cm.The issue was reported to have occured outside the patient during preparation of the wire.Additional information received on march 17, 2021, reported that the zipwire were used together with a cystoscope.During the insertion the doctor noticed that the polymer jacket material was missing.The procedure was completed with a new zipwire.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key11507518
Report Number2126666-2021-00008
Device Sequence Number11480559
Product Code EYA
UDI-Device Identifier08714729764274
UDI-Public08714729764274
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberM006630222B0
Device Catalogue Number630-222B
Device Lot Number5924753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1